Journal Mobile Options
Table of Contents
Vol. 31, No. 3, 1991
Issue release date: 1991
Section title: Original Paper
Eur Neurol 1991;31:121–125
(DOI:10.1159/000116660)

Epileptic Manifestations and Vitamin B1Deficiency

Keyser A. · De Bruijn S.F.T.M.
Institute of Neurology, Catholic University, Nijmegen, The Netherlands

Do you have an account?

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

To view the fulltext, please log in

To view the pdf, please log in

Buy

  • FullText & PDF
  • Unlimited re-access via MyKarger (new!)
  • Unrestricted printing, no saving restrictions for personal use
  • Reduced rates with a PPV account
read more

Direct: USD 38.00
Account: USD 26.50

Select

Rent/Cloud

  • Rent for 48h to view
  • Buy Cloud Access for unlimited viewing via different devices
  • Synchronizing in the ReadCube Cloud
  • Printing and saving restrictions apply

Rental: USD 8.50
Cloud: USD 20.00

Select

Subscribe

  • Access to all articles of the subscribed year(s) guaranteed for 5 years
  • Unlimited re-access via Subscriber Login or MyKarger
  • Unrestricted printing, no saving restrictions for personal use
read more

Subcription rates


Select


Article / Publication Details

First-Page Preview
Abstract of Original Paper

Received: 10/14/1989
Accepted: 6/6/1990
Published online: 2/8/2008
Issue release date: 1991

Number of Print Pages: 5
Number of Figures: 0
Number of Tables: 0

ISSN: 0014-3022 (Print)
eISSN: 1421-9913 (Online)

For additional information: http://www.karger.com/ENE

Abstract

Sixteen of 50 consecutive neurological patients with a diagnosis of thiamine deficiency showed epileptic (10) or epileptiform (6) manifestations. A survey of the literature revealed only few reports on a possible relationship between epilepsy and thiamine deficiency. It appears that thiamine deficiency may provoke epileptic phenomena in those patients who have subclinical predisposition for seizures. The presence of irritative activity on electroence-phalographic recordings in the patients may be a consequence of a vitamin Bi deficiency state. The possible pathophysiological mechanisms by which thiamine deficiency may contribute to seizure activity of the brain are discussed.

© 1991 S. Karger AG, Basel


  

Author Contacts

Dr. A. Keyser, Institute of Neurology, University Hospital Nijmegen, PO Box 9101, NL-6500 HB Nijmegen (The Netherlands)

  

Article Information

Received: October 14, 1989
Accepted: June 6, 1990
Published online: February 08, 2008
Number of Print Pages : 5

  

Publication Details

European Neurology

Vol. 31, No. 3, Year 1991 (Cover Date: 1991)

Journal Editor: Bogousslavsky, J. (Montreux)
ISSN: 0014–3022 (Print), eISSN: 1421–9913 (Online)

For additional information: http://www.karger.com/ENE


Article / Publication Details

First-Page Preview
Abstract of Original Paper

Received: 10/14/1989
Accepted: 6/6/1990
Published online: 2/8/2008
Issue release date: 1991

Number of Print Pages: 5
Number of Figures: 0
Number of Tables: 0

ISSN: 0014-3022 (Print)
eISSN: 1421-9913 (Online)

For additional information: http://www.karger.com/ENE


Copyright / Drug Dosage

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.